Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 78, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 11, 2006, 12:46 PM MST for Cochise County, Arizona. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2006, 12:46 PM MST (19:46 UTC)
- Expired
- Aug 11, 2006, 1:45 PM MST
- In force
- 59 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 1:45 PM MST | FLASH FLOOD | 13 Ne Tombstone, AZ | ON CHARLESTON ROAD...BETWEEN MIL POSTS 12 AND 14...BETWEEN TOMBSTONE AND SIERRA VISTA...THE ROAD HAS BEEN FLOODED AND PART OF THE ROAD HAS BEEN WASHED AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 111949 FFWTWC AZC003-112145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1246 PM MST FRI AUG 11 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 245 PM MST * AT 1241 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR HEAVY RAINFALL FROM A CLUSTER OF THUNDERSTORMS WEST OF ELFRIDA. THE HEAVIEST RAINFALL IS OCCURRING WITHIN CLOSE PROXIMITY TO BOTH GLEESON AND MIDDLEMARCH ROADS. WATER WILL LIKELY FLOW ACROSS AND CLOSE THESE ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TUCSON. LAT...LON 3160 10984 3161 10962 3193 10970 3193 10994 $$ WEATHER.GOV/TUCSON SCHAFFNER
1 follow-up statement
000 WGUS75 KTWC 112037 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST FRI AUG 11 2006 AZC003-112145- COCHISE AZ- 135 PM MST FRI AUG 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR CENTRAL COCHISE COUNTY... AT 131 PM MST...A THUNDERSTORM WITH HEAVY RAINFALL IS OVER SUNIZONA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNIZONA AND PEARCE-SUNSITES. RAINFALL CONTINUES OVER PORTIONS OF CENTRAL COCHISE COUNTY. HEAVY RAINFALL THAT FELL EARLIER TO THE WEST OF ELFRIDA IS EXPECTED TO IMPACT LOW WATER CROSSINGS ALONG GLEESON ROAD WEST OF ELFRIDA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TUCSON. LAT...LON 3157 10982 3158 10957 3196 10958 3193 10994 $$ WEATHER.GOV/TUCSON SCHAFFNER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:15 AM MST, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 11, 9:15 AM MST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST FRI AUG 11 2006 .SYNOPSIS...AN ACTIVE PATTERN WILL CONTINUE INTO TODAY AS SOUTHEAST ARIZONA RESIDES IN A MOIST AND UNSTABLE ATMOSPHERE. A LOW PRESSURE TROUGH MOVING OVER THE WEST COAST WILL TURN THE FLOW MORE WESTERLY THIS WEEKEND RESULTING IN LOWER THUNDERSTORM CHANCES BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .DISCUSSION...THE UPPER LEVEL CLOUDS OVERHEAD AND MOVING WEST-NORTHWESTWARD ARE MAINLY DEBRIS FROM THE UPPER LEVEL DISTURBANCE WHICH MOVED OUT OF WESTERN CHIHUAHUA...MEXICO YESTERDAY. THE DISTURBANCE DID NOT QUITE MAKE IT ARIZONA LAST NIGHT...BUT IT HAS LEFT A MESOSCALE CONVECTIVE VORTEX OVER WESTERN SONORA...MEXICO THIS MORNING. AS IT MOVES TO THE WEST THROUGH THE DAY IT MAY PROVIDE SOME SOUTHERLY FLOW TO HELP ENHANCE THE THUNDERSTORMS THAT DEVELOP TODAY AND TONIGHT. ON THE TUCSON SOUNDING THIS MORNING ONLY A SHALLOW LAYER AROUND 500 MB HAD ANY SIGNIFICANT FLOW AND THIS AT 15 TO 20 KNOTS OUT OF THE EAST. THE PRECIPITABLE WATER REMAINED HIGH AT 1.72 INCHES WHICH WILL PRODUCE HEAVY RAINERS THIS AFTERNOON AND EVENING. FOR ANY ORGANIZATION WE WILL NEED ADDITIONAL SHEAR IN THE LOWER LEVELS WHICH COULD COME FROM ONE OF TWO SOURCES. THE MCV TO OUR SOUTH OR SOME ENERGY CURRENTLY WRAPPING AROUND THE HIGH IN NEW MEXICO. BOTH MODELS INDICATE ENERGY ENTERING OUR AREA LATE THIS EVENING WITH THE NAM DRAWING A VORTICITY MAXIMUM FROM THE EAST AND THE GFS FROM THE SOUTH. EITHER WAY...WITH A DEFORMATION ZONE OVER ARIZONA...CAPE BETWEEN 1500 AND 2000 AND PLENTY OF MOISTURE...THE ADDITIONAL BOOST WILL ONLY ENHANCE AND MOST LIKELY ORGANIZE OUR CONVECTION TONIGHT. BEYOND TODAY...A TROUGH HAS DEVELOPED ALONG THE WEST COAST AND WILL STRENGTHEN OVER THE NEXT SEVERAL DAYS AS THE AXIS SHIFTS SLOWLY EASTWARD. THIS WILL RESULT IN A SLOW...LET ME EMPHASIS SLOW...DRYING TREND THROUGH NEXT WEEK. AFTERNOON TEMPERATURES WILL REMAIN AROUND NORMAL AS OVERNIGHT TEMPERATURES ARE MODERATED BY HIGH CLOUDS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && EVANS WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 11, 10:36 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1036 AM MST FRI AUG 11 2006 AZZ019-029>035-120700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1036 AM MST FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT LIKE THE PAST SEVERAL DAYS...THERE IS AN ELEVATED RISK OF HEAVY RAIN AND FLASH FLOODING. THE ATMOSPHERE REMAINS EXTREMELY MOIST AND RATHER UNSTABLE. THE GROUND OVER MUCH OF SOUTHEAST ARIZONA REMAINS NEARLY SATURATED. STEERING FLOW REMAINS VERY LIGHT. THERE ARE TWO UPPER LEVEL DISTURBANCES WHICH MAY ENHANCE THUNDERSTORM DEVELOPMENT. ONE WILL MOVE SLOWLY EAST ACROSS CENTRAL AND NORTHERN ARIZONA. THE OTHER OVER NORTHERN SONORA WAS DRIFTING NORTHWEST TOWARD THE INTERNATIONAL BORDER. THE MOST LIKELY AREA FOR INITIAL STRONG THUNDERSTORM DEVELOPMENT WILL BE WHERE SKIES WERE CLEAR EARLY THIS MORNING...NAMELY OVER EXTREME EASTERN PIMA...EXTREME EASTERN PINAL...GREENLEE...GRAHAM AND COCHISE COUNTIES. HOWEVER AS THE DAY PROGRESSES...SOME CLEARING IS EXPECTED OVER SOUTH CENTRAL ARIZONA WHICH WILL INCREASE THE THREAT OVER SANTA CRUZ...THE REST OF PIMA...AND WESTERN PINAL COUNTY LATE THIS AFTERNOON AND TONIGHT. DUE TO VERY SLOW AND ERRATIC CELL MOTIONS...THE PRIMARY RISK WILL BE FOR 1 TO 2 INCHES OF RAIN PER HOUR FROM THE STRONGEST STORMS... ESPECIALLY NEAR MOUNTAINS. AN ISOLATED WET DOWNBURST OR TWO IS ALSO POSSIBLE WITH DAMAGING WIND GUSTS. IF THE STORMS BECOME MORE ORGANIZED...FLASH FLOOD WATCHES AND WARNINGS MAY BE REQUIRED LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...ARE POSSIBLE AGAIN ON SATURDAY BEFORE A SLIGHT DOWNTURN IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:55 PM MST | Flash Flood Warning | TWC | Pinal | 35 min |
| Aug 11, 12:01 PM MST | Flash Flood Warning | TWC | Graham | 59 min |
| Aug 11, 12:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Aug 11, 12:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Aug 11, 1:08 PM MST | Flash Flood Warning | TWC | Cochise | 67 min |
| Aug 11, 1:54 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 11, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.